MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56233
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure via contralateral access, a flexor high-flex ansel guiding sheath separated at the hub.The anatomy was not tortuous or calcified.Another device of the same type, but different size, was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 22dec2020: they used groin access through the left peroneal.There was no resistance felt during insertion or removal.The sheath was in place for 60-90 minutes.Heparin, lidocaine, fentanyl, versed, verapamil were given during the procedure.The dilator was not in place when the separation occurred, but a wire was inside the sheath lumen.The sheath hub was used to pull the device from the patient, and the then the hub separated from the sheath and the sheath fell apart.The event occurred during the removal of the device and a balloon was used to remove the sheath.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary: as report, there was a complaint on a flexor high-flex ansel guiding sheath.It was reported that during an up-and-over procedure the cap disconnected from the check-flo valve.As a result, the device was exchanged for another device without issue.It was reported that the patient anatomy was non- tortuous and not calcified.The patient did not experience any adverse effects as a result of this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, specifications, and quality control data.One used complaint device was received.Biomatter was present.Inspection found the check flo cap has dislodged.No visible damage to pieces.The silicone disc was present.Cap was able to be snapped back on.No other issues were identified during the analysis.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Precautions while inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position.Sheath removal: 1.Insert a wire guide until its tip extends at least 10cm past the tip of the sheath.2.Remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.3.Remove the wire guide." cook confirmed this complaint based on customer testimony and device analysis.Based on the evaluation, the cause of this complaint is component failure without design or manufacturing deficiency.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10842606
Report Number1820334-2020-02094
Device Sequence Number14372597
Product Code DYB
UDI-Device Identifier00827002562332
UDI-Public(01)00827002562332(17)230812(10)13363230
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Model NumberG56233
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL0-HC
Device Lot Number13363230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/22/2020
03/29/2021
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date01/06/2021
04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1